Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 316, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 4:48 PM CDT for Bexar County, Wilson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 6, 2007, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2813 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 062148
FFWEWX
TXC029-493-070045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 PM CDT FRI JUL 6 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SAN ANTONIO...
WILSON COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...STOCKDALE...FLORESVILLE...
* UNTIL 745 PM CDT
* AT 446 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A LINE OF THUNDERSTORMS FROM SOMERSET TO BETWEEN ELMENDORF AND
FLORESVILLE THEN TO SUTHERLAND SPRINGS AND ALSO 5 TO 10 MILES
SOUTHWEST OF HELOTES. RAINFALL RATES OF 1 TO 4 INCHES PER HOUR
WERE NOTED. THESE RAINS WILL IMPACT LOOP 1604 IN SOUTHERN BEXAR
COUNTY...FM 1303 AND HIGHWAY 181 BETWEEN FLORESVILLE AND
ELMENDORF. ALSO IMPACTED WILL BE THE MEDINA AND SAN ANTONIO
RIVER WATERSHEDS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...SEA WORLD...OLMOS PARK...LEON VALLEY...LACKLAND AFB...LA
VERNIA...KIRBY...HELOTES...CHINA GROVE AND ALAMO HEIGHTS
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2923 9872 2904 9813 2929 9780 2939 9816
2961 9881
$$4 follow-up statements
000
WGUS74 KEWX 062223
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 PM CDT FRI JUL 6 2007
TXC029-493-070045-
BEXAR TX-WILSON TX-
523 PM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
WILSON AND BEXAR COUNTIES...
AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH
FLOODING BETWEEN SUTHERLAND SPRINGS...FLORESVILLE AND ELMENDORF AS
WELL AS BETWEEN LACKLAND AFB AND LA COSTE. RAINS WILL SLOWLY SPREAD
NORTH ACROSS THE SAN ANTONIO AREA. RAINFALL RATES OF 1 TO 3 INCHES
PER HOUR WERE NOTED. THESE RAINS WILL CONTINUE TO IMPACT THE MEDINA
AND SAN ANTONIO RIVERS AS WELL AS THE LEON AND MEDIO CREEKS
WATERSHEDS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...SUTHERLAND SPRINGS...STOCKDALE...SOMERSET...SEA WORLD...SAN
ANTONIO...OLMOS PARK...LEON VALLEY...LACKLAND AFB...LA VERNIA...
KIRBY...HELOTES...ELMENDORF...CHINA GROVE...CALAVERAS LAKE AND ALAMO
HEIGHTS
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2923 9872 2904 9813 2929 9780 2939 9816
2961 9881
$$000
WGUS74 KEWX 062255
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT FRI JUL 6 2007
TXC029-493-070045-
BEXAR TX-WILSON TX-
553 PM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
WILSON AND BEXAR COUNTIES...
AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN BETWEEN
SOMERSET...LACOSTE...HELOTES AND WESTERN SAN ANTONIO AS WELL AS FROM
FLORESVILLE TO STOCKDALE TO PANDORA. RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR WERE NOTED. THIS RAIN WILL IMPACT PORTIONS OF THE MEDINA
AND SAN ANTONIO RIVER BASINS AND THE LEON AND MEDIO CREEK BASINS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...SEA WORLD...SAN ANTONIO...OLMOS PARK...LEON VALLEY...LACKLAND
AFB...LA VERNIA...KIRBY...HELOTES...CHINA GROVE AND ALAMO HEIGHTS
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2923 9872 2904 9813 2929 9780 2939 9816
2961 9881
$$000
WGUS74 KEWX 062344
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT FRI JUL 6 2007
TXC029-493-070045-
BEXAR TX-WILSON TX-
641 PM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
WILSON AND BEXAR COUNTIES...
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN
OVER BEXAR AND WILSON COUNTIES. MOVEMENT WAS EAST AT 15 MPH. THE
HEAVIEST RAINS HAVE FALLEN ACROSS SOUTHWEST BEXAR COUNTY AROUND
VON ORMY AND SOMERSET.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRELL
HILLS...SEA WORLD...SAN ANTONIO...OLMOS PARK...LEON VALLEY...LACKLAND
AFB...LA VERNIA...KIRBY...HELOTES...CHINA GROVE AND ALAMO HEIGHTS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2923 9872 2904 9813 2929 9780 2939 9816
2961 9881
$$000
WGUS74 KEWX 070041
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 PM CDT FRI JUL 6 2007
TXC029-493-070049-
BEXAR TX-WILSON TX-
739 PM CDT FRI JUL 6 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR WILSON AND
BEXAR COUNTIES...
AT 737 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED PATCHY LIGHT
RAIN ACROSS THE AREA. THE THREAT FOR FLASH FLOODING HAS ENDED. AS A
RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...SOME RISES CAN BE EXPECTED ON PORTIONS OF THE MEDINA AND
SAN ANTONIO RIVER WATERSHEDS INCLUDING THE CIBOLO...LEON AND MEDIO
CREEKS.
LAT...LON 2923 9872 2904 9813 2929 9780 2939 9816
2961 9881
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:31 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 6, 3:31 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 331 PM CDT FRI JUL 6 2007 .DISCUSSION... ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS. EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE THE GROUND DRIES OUT A BIT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 73 89 75 / 30 50 50 30 20 AUSTIN BERGSTROM INTL AIRPORT 71 86 71 90 74 / 40 50 50 30 20 DEL RIO INTL AIRPORT 72 91 76 94 77 / 30 40 40 20 10 SAN ANTONIO INTL AIRPORT 72 87 74 89 75 / 40 50 50 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...FAYETTE...FRIO... GONZALES...GUADALUPE...KARNES...LAVACA...LEE...MEDINA...WILSON. FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...COMAL...GILLESPIE...HAYS... KENDALL...KERR...LLANO...REAL...TRAVIS...UVALDE...WILLIAMSON. FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: DIMMIT...ZAVALA. && 06/08
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:13 PM CDT | River Flood Warning | EWX | Bastrop | 36 hr |
| Jul 5, 9:38 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Jul 5, 11:03 PM CDT | River Flood Warning | EWX | Frio | 10 hr |
| Jul 6, 1:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 4 hr |
| Jul 6, 2:59 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jul 6, 3:23 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 3:46 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 41 hr |
| Jul 6, 3:57 AM CDT | Flash Flood Warning | EWX | Williamson | 4 hr |
| Jul 6, 4:54 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 6, 5:30 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell | 3 hr |
| Jul 6, 6:15 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | EWX | Fayette | 50 hr |
| Jul 6, 12:45 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| Jul 6, 1:07 PM CDT | Flash Flood Warning | EWX | DeWitt | 4 hr |
| Jul 6, 1:30 PM CDT | Flash Flood Warning | EWX | Lavaca | 4 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 6, 2:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Dimmit, Frio, Zavala | 3 hr |
| Jul 6, 5:12 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Jul 6, 5:42 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| Jul 6, 6:20 PM CDT | Flash Flood Warning | EWX | Fayette | 115 min |
| Jul 6, 6:53 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.